Tauraso Medical Clinic
Home
Environmental Medicine
Target Ailments
Nutritional Related Diseases
Contact Us
Directions to Clinic
Office Practices
Dr. Tauraso's Curriculum Vitae
Dietary Supplements
Adjunctive Healing Modalities
Treatment Modalities
Dr. Tauraso's Blog
Dr. Tauraso's Medical Updates
Order Online

 

 

Welcome

 

13 January 2004 Back to Medical Updates

THE DANGERS OF TAKING STATIN DRUGS

by nicola michael c. Tauraso, M.D.


If you are taking one of the STATIN drugs (e.g., Lipitor, Mevacor, Zocor, Pravachol, Lescol, and Baycol), there are some things you should know. If you are experiencing symptoms of liver disease (marked by increases in liver enzymes) and myopathy (muscle weakness and soreness, which may progress to complete muscle breakdown, or rhabdomyolysis), there are some things you should know.

These very important symptoms of liver damage and myopathy are side efects of STATIN drugs.
STATIN drugs block the enzyme HMG-CoA reductase in the liver which shuts down the liver’s capacity to manufacture cholesterol, and as a result, cholesterol levels drop. However, the liver also manufactures coenzyme Q10 (CoQ10) in the same manner. CoQ10 is absolutely essential for without it your cells are unable to produce energy. Early complications of CoQ10 deficiencies are the liver damage and the myopathies described above.

The incidence of congestive heart failure has doubled over the past 12 years. This has coincided with the marked increase in the use of STATIN drugs. There are 400,000 new cases of congestive heart failure diagnosed every year. This condition results from an inability of the heart to pump blood effectively. Fluid builds up in the extremities and lungs, breathing becomes difficult, and patients are plagued with weakness and fatigue. Half of the 4.8 million Americans who currently have congestive failure will die within five years.

What most experts have failed to do is make the connection between the use of STATIN drugs and congestive heart failure. A primary cause of congestive heart failure is cardiomyopathy, a degeneration of the cardiac muscle. A primary cause of cardiomyopathy is CoQ10 deficiency, which STATIN drugs are known to cause. The unexplained increase in heart failure coincides with the accelerated use of STATIN drugs over the past decade.

If you are taking these dangerous STATIN drugs and are experiencing symptoms of CoQ10 deficiency, please contact your nutritionally oriented physician who will help you, perhaps to get off these dangerous drugs completely. There are ways nutritionally to lower your cholesterol. You really do not need the dangerous STATIN drugs.

nicola michael c. Tauraso, M.D.
Director, The Tauraso Medical Clinic
301-662-6726 www.drtauraso.com